Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 55, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Apr 14, 2006, 6:34 AM EDT for 6 counties in Florida. It took effect at Apr 14, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2006, 6:34 AM EDT (10:34 UTC)
- In effect from
- Apr 14, 2006, 1:00 PM EDT
- Expired
- Apr 14, 2006, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 47 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2459 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 141034 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 634 AM EDT FRI APR 14 2006 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FROM 1 PM EDT UNTIL 7 PM EDT FOR INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO EXPECTED RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR OR MORE HOURS... .DISCUSSION...HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEAST U.S. AND INTO THE EASTERN GULF OF MEXICO TODAY THROUGH THE WEEKEND. WHILE LOW LEVEL MOISTURE WILL GRADUALLY INCREASE...HIGH TEMPERATURES WILL ALSO INCREASE. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT ACROSS INLAND PORTIONS OF THE FLORIDA BIG BEND THIS AFTERNOON. FLZ016>019-028-029-141845- /O.UPG.KTAE.FW.A.0052.060414T1800Z-060414T2200Z/ /O.NEW.KTAE.FW.W.0055.060414T1700Z-060414T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE- 634 AM EDT FRI APR 14 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO EXPECTED DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR FOUR OR MORE HOURS... THE FIRE WEATHER WATCH FOR INLAND PORTIONS OF THE FLORIDA BIG BEND IS NO LONGER IN EFFECT. THE RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A COMBINATION OF DRY AIR AND HIGH TEMPERATURES IN THE UPPER 80S WILL CREATE THE POTENTIAL FOR THE RAPID GROWTH AND SPREAD OF WILDFIRES. $$ DUVAL
1 follow-up statement
000 WWUS82 KTAE 141849 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 249 PM EDT FRI APR 14 2006 ...A RED FLAG WARNING REMAINS IN EFFECT TODAY UNTIL 7 PM EDT FOR INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR OR MORE HOURS... ...A RED FLAG WARNING IS IN EFFECT SATURDAY FROM 2 PM EDT UNTIL 6 PM EDT FOR INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR OR MORE HOURS... .DISCUSSION...A HIGH PRESSURE RIDGE WILL DOMINATE MOST OF THE SOUTHEAST U.S. AND EASTERN GULF OF MEXICO THROUGH THE WEEKEND. WHILE LOW LEVEL MOISTURE WILL GRADUALLY INCREASE...HIGH TEMPERATURES WILL ALSO INCREASE. THIS WILL CAUSE FIRE WEATHER CONCERNS THROUGH THIS AFTERNOON AND SATURDAY AFTERNOON. FLZ016>019-028-029-142300- /O.NEW.KTAE.FW.W.0056.060415T1800Z-060415T2200Z/ /O.CON.KTAE.FW.W.0055.000000T0000Z-060414T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE- 249 PM EDT FRI APR 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR OR MORE HOURS. A RED FLAG WARNING IS IN EFFECT FROM 2 PM TO 6 PM EDT SATURDAY FOR SIMILAR CONDITIONS. THE RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A COMBINATION OF DRY AIR AND HIGH TEMPERATURES WILL CREATE THE POTENTIAL FOR THE RAPID GROWTH AND SPREAD OF WILDFIRES. $$ FLZ034-151230- /O.NEW.KTAE.FW.W.0056.060415T1800Z-060415T2200Z/ DIXIE- 249 PM EDT FRI APR 14 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT SATURDAY... A RED FLAG WARNING IS IN EFFECT FROM 2 PM TO 6 PM EDT SATURDAY FOR INLAND PORTIONS OF DIXIE COUNTY DUE TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR OR MORE HOURS. THE RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A COMBINATION OF DRY AIR AND HIGH TEMPERATURES WILL CREATE THE POTENTIAL FOR THE RAPID GROWTH AND SPREAD OF WILDFIRES. $$ HICKS/GOREE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:15 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 14, 2:15 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TIME OF RED FLAG WARNING...
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 AM EDT FRI APR 14 2006
.SYNOPSIS...FAIR SKIES ACROSS REGION. TEMPS/DEWPOINTS FROM UPPER
50S/MID 50S NORTH TO MID 60S/LOW 60S PANHANDLE COAST. 24 HR TEMP/DEW
POINT COMPARISON SHOWS THAT LOCAL AIRMASS 5-7 DEGREES WARMER AND
WETTER WEST OF APALACH RIVER T0 LITTLE CHANGE EAST OF RIVER. WINDS
GENERALLY CALM TO LIGHT WESTERLY.
&&
.SHORT TERM (TODAY THROUGH SUNDAY)...
CONUS PATTERN SHOWS NEARLY ZONAL FLOW NRN THIRD CONUS AND RIDGING
AND RISING HEIGHTS SRN TWO-THIRDS CONUS WITH CUTOFF H5-H2 LOW JUST
OFFSHORE ON SRN CALIF. SEVERAL STRONG SHORT WAVES OVER SW GREAT
LAKES AND AN MCS IN ILLINOIS TO RIDE DOWN TOP OF RIDGE TO
MID-ATLC/TIDEWATER REGION THRU THIS AFTERNOON WITH NO LOCAL IMPACT.
AT SURFACE WEAK COLD FRONT FROM MINNESOTA SSE INTO OHIO.
CLOSER TO HOME...DEEP LAYER RIDGE OF HIGH PRESSURE WILL BUILD FROM
THE WESTERN GULF EASTWARD TO OVER THE SE REGION TODAY. SURFACE RIDGE
OF HIGH PRESSURE EXTENDING FROM SE GEORGIA...ALONG THE E/CENTRAL
GULF COAST TO SOUTHEAST TEXAS/LA BORDER WILL CONTINUE SHIFTING VERY
SLOWLY TO THE SOUTHEAST B4 ENTERING THE WRN ATLC TODAY. WEAK COLD
FRONT WILL WORK SOUTHWARD TO CNTRL GA/SRN SC BY MON EVENING. BEST
SUPPORT FOR LIFT PASSES WELL NORTH OF OUR FORECAST AREA. FRONT
EXPECTED TO STALL AND/OR DISSIPATE OVER SRN GA TUESDAY. RESULT WILL
BE CONTINUED DRY WEATHER WITH RISING HEIGHTS AS REFLECTED REGIONAL
AIRMASS I.E. BMX 0.95 JAN 0.86 FFC 0.80 AND TAE 0.72 INCH PWATS. AS
RIDGE AXIS APPROACHES INCREASINGLY DRIER WEATHER. I.E. 00Z GFS TAE
MODEL SOUNDING WITH 0.83 IN PWAT DRYING OUT TO 0.78 IN 36 HRS...0.62
IN 48 HRS AND 0.52 IN 54 HRS. TIME HEIGHT X-SECTION WITH
INCREASINGLY SHALLOW AND ONLY NIGHTTIME MOISTURE AT LOWEST LEVELS
THRU WEEKEND.
MODELS IN EXCELLENT TEMP AGREEMENT. HIGH TEMPERATURES RISING INTO
THE UPPER 80S INLAND WITH SOME LOCATIONS APPROACHING 90 ON SAT/SUN.
LOW-MID 80S COAST...AND LOW TEMPS IN THE MID-UPPER 50S INLAND TO
LOW-MID 60S AT THE COAST. THIS MAY APPROACH OR REACH RECORD HIGH
TEMPS TOMORROW/SUNDAY AND MAY PUT SUCH WORDING INTO ZONES. WITH
EASTWARD SHIFT OF RIDGE...VEERING OF WINDS AND BEGINNINGS ON GULF
RETURN FLOW WITH SHALLOW DAYTIME SEABREEZE. THIS MOST EVIDENT WEST
OF APALACH RIVER AS IMPLIED IN 24 HR TEMP/DEW POINT COMPARISON AND
MAY CONTRIBUTE TO INCREASING PREDAWN AND EARLY MORNING FOG...MAINLY
SE ALA/WRN PANHANDLE THE NEXT FEW MORNINGS BUT FOR NOW NOT
SUFFICIENT FOR INCLUSION INTO GRIDS.
TALLAHASSEE AIRPORT
DAY RECORD MAX
14 92 (1972)
15 90 (1936)
16 91 (1972)
.LONG TERM (MONDAY THROUGH FRIDAY)...
MODELS HAVE BEEN FLIP-FLOPPING SO DO NOT HAVE A HIGH DEGREE OF
CONFIDENCE IN FORECAST. UPPER LOW LIFTS NE INTO SRN CANADA KEEPING
RIDGE OVER SE REGION AND DELAYING ANY CHANCE IN WARM WEATHER. WEAK
COLD FRONT WILL MOVE SOUTH TO CNTRL GA/ALA BY MON EVENING BUT WITH
RIDGE STILL HOLDING...SUPPORT REMAINS WELL NORTH OF CWFA. FRONT
EXPECTED TO STALL AND WEAKEN AND LIKELY WASH OUT OVER SRN GA TUE-WED
WITH SLIGHT CHC CONVECTION MAINLY ALA/GA TUE-WED. SLIGHT CHC POPS
WITH ISOLD TSTMS POSSIBLE INTO THURSDAY.
&&
.MARINE...LIGHT WINDS AND SEAS WILL CONTINUE LOW THROUGH THE
FORECAST PERIOD OVER THE COASTAL WATERS WITH ONLY A SLIGHT INCREASE
IN WINDS AND SEAS BY THE END OF THE WEEKEND AS THE GRADIENT TIGHTENS
SLIGHTLY WITH A STORM SYSTEM MOVING WELL NORTH OF THE REGION.
&&
.FIRE WEATHER...MARGINAL LONG DURATIONS TOMORROW OF 4 HOURS FOR BIG
BEND. AFTER COORDINATING WITH JAX WHO FOUND SIMILAR CONDS IN
ADJACENT AREAS AND WITH WATCH ALREADY IN PLACE WILL OPT TO UPGRADE
TO WARNING. WITH RIDGE MOVING EAST ON SATURDAY...ONLY SE BIG BEND
WITH A CHANCE FOR RED FLAG CONCERNS. HOWEVER NOT HIGHLY CONFIDENT
SO FOR NOW WILL DEFER TO NEXT SHIFT.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA WITH CLEAR
SKIES THROUGH THE FORECAST PERIOD. EXPECT A FEW PATCHES OF MIST TO
DEVELOP JUST BEFORE SUNRISE...MAINLY IN THE USUAL PLACES NEAR BODIES
OF WATER...SPECIFICALLY TLH AND VLD. ALSO EXPECT TO SEE A FEW CU
DEVELOP AROUND 6K FEET BY AROUND 18Z...MAINLY OVER EASTERN PORTIONS
OF THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 87 56 88 58/ 00 00 00 00
PANAMA CITY 81 63 81 65/ 00 00 00 00
DOTHAN 87 60 88 62/ 00 00 00 00
ALBANY 88 60 89 58/ 00 00 00 00
VALDOSTA 86 57 88 57/ 00 00 00 00
CROSS CITY 86 54 86 57/ 00 00 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING 1 PM EDT TO 7 PM EDT TODAY
GADSDEN...LEON...JEFFERSON...MADISON...TAYLOR AND LAFAYETTE.
&&
AVIATION/FIRE WEATHER...DUVAL
PUBLIC/MARINE/LONG TERM...BLOCKHazardous weather outlook, Apr 14, 5:32 AM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 532 AM EDT FRI APR 14 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-150931- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 532 AM EDT FRI APR 14 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. MOSTLY SUNNY AND WARM CONDITIONS ARE FORECASTED. HOWEVER WITH DRY AIR REMAINING IN PLACE OVER PORTIONS OF THE FLORIDA BIG BEND...CONDITIONS ARE FAVORABLE FOR THE SPREAD OF ANY WILD FIRES SHOULD THEY OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CONTINUED DRY WITH ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH TUESDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS BEGINNING TUESDAY NIGHT AS SEVERAL FRONTS APPROACHES THE AREA. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 24-BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:49 PM EDT | Red Flag Warning | TAE | Dixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 1 more | 28 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.